Delaware, 2015Flood in Delaware, June 27 to 28, 2015
June 27 to 28, 2015 · NWS PHI · 1 event in 1 county or zone
Showers and thunderstorms, particularly during the late afternoon and early evening on the 27th brought very heavy rain to the northern half of Delaware and caused poor drainage and some river flooding. Soil conditions were wetter than usual for late June leading into this event and made it easier for flooding to occur.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms, particularly during the late afternoon and early evening on the 27th brought very heavy rain to the northern half of Delaware and caused poor drainage and some river flooding. Soil conditions were wetter than usual for late June leading into this event and made it easier for flooding to occur. Event precipitation totals reached two to three inches in New Castle County, around an inch in Kent County and less than an inch in Sussex County. Lighter showers arrived around sunrise on the 27th. Precipitation remained fairly light until later in the afternoon. The heaviest rain fell during the early evening. The showers and thunderstorms ended by the middle of the evening on the 27th. The heavy precipitation was caused by an anomalously strong low pressure that moved through the Ohio Valley on the 27th. Its warm front moved northeast through Delaware during that evening as a secondary low pressure system formed along it. Thunderstorms with the very heavy rain developed in the warm sector south of the front and moved through New Jersey. In addition to the flooding, isolated wind damage also occurred.
While more rain fell on the 30th, the rain today just added to an unseasonably wet month of June. At the New Castle County Airport, the monthly precipitation total of 12.52 inches was the second wettest June on record. The statewide monthly average rainfall of 7.71 inches (about twice of normal) was the 4th wettest June on record dating back through 1895.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 2:55 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 27, 2:55 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SAT JUN 27 2015
.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL REDEVELOP OVER OUR REGION
TONIGHT AND MOVE INTO NEW ENGLAND ON SUNDAY. HIGH PRESSURE WILL
BRIEFLY MOVE INTO THE AREA FOR MONDAY. A COLD FRONT WILL SETTLE
ACROSS OUR REGION LATER TUESDAY AND WEDNESDAY...BEFORE STALLING
TO OUR SOUTH ON THURSDAY. THIS FRONT MAY BEGIN TO LIFT NORTHWARD
ACROSS OUR AREA ON FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PLENTY TO KEEP TRACK OF IN THE NEAR TERM. LOW PRESSURE WILL MOVE
ACROSS OHIO/PA TONIGHT AND CAUSE A WARM FRONT TO LIFT NORTHWARD
OVER OUR AREA. A SECOND LOW WILL FORM NEAR THE POTOMAC AND LIFT
OVER THE DEL VALLEY OVERNIGHT. RAIN AND SCT TSTMS EXPECTED. THE
BEST CHC FOR TSTMS WILL BE ACROSS THE SRN AREAS. QPF WILL RANGE
FROM 2 TO 3 INCHES OVER THE WRN AREAS (BERKS,CHESTER AND LEHIGH
VALLEY) TO 1 TO 2 INCHES OVER SRN DELAWARE AND ERN NJ.
FLOOD WATCH...WE WILL MAINTAIN AS IS. THERE COULD BE SOME HIGHER
TOTALS ACROSS THE SRN POCONOS AND NRN NJ...BUT IT APPEARS THE THE
HIGHEST TOTALS WILL BE JUST SOUTH OF THAT ACROSS THE LEHIGH VALLEY.
A SECOND LOW WILL DEVELOP SOUTH OF THE AREA THIS EVENING THEN TRACK
ACROSS THE DEL VALLEY TONIGHT. IT WILL TEND TO KEEP THE STEADY RAINS
N/W WITH MORE SHOWERY PRECIP S/E.
TORNADO WATCH...IN EFFECT ACROSS MUCH OF THE MD ERN SHORE AND THE
SRN 2/3RD OF DELAWARE THRU 800 PM. CONVECTION WILL DEVELOP/MOVE
ACROSS THESE AREAS AND THERE IS GOOD LOW LEVEL SHEAR ON THIS SIDE OF
THE FRONT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE STRONG LOW WILL BE ACROSS NRN NJ SUNDAY MORNING. THE PRESSURE
GRADIENT WILL FAVOR A DRYING WRLY FLOW ACROSS THE AREA...SO THE
STEADY PRECIP ACROSS THE NORTH EARLY WILL LIFT OUT...LEAVING OUR
AREA IN AN IMPROVING PATTERN. A COUPLE SCT SHOWERS POSSIBLE
EARLY...THEN POPS DECREASE THROUGH THE DAY. SKIES WILL BECOME
SUNNY FROM S TO N AS THE DAY PROGRESSES. HIGH TEMPERATURES WILL
RISE INTO THE LOW 80S ACROSS THE SRN AREAS...WHERE WE HAVE THE
GREATEST DURATION OF SUNSHINE. ACROSS THE NRN AREAS TEMPS WILL TOP
OUT IN THE MID/UPPER 70S. WINDS...MOSTLY WRLY AND BECOME GUSTY (20
TO 25 MPH) DURING THE AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
OVERVIEW...
AMPLIFIED MID-LEVEL PATTERN DURING THE D+3 THRU D+7 PERIOD FEATURES
A RIDGE ALONG THE WEST COAST OF NOAM AND A TROUGH OVER THE GRT LKS.
STRONG HIGH LATITUDE BLOCKING BY JUNE STANDARDS IS ALSO PRESENT...
AND THIS IS REFLECTED IN THE -NAO/+PNA PATTERN...THAT IS EXPECTED TO
PERSIST AT LEAST INTO THE 4TH OF JULY WEEKEND. THE MAIN UNCERTAINTY
IN THE FORECAST IS WITH REGARD TO THE AMPLITUDE AND TIMING OF S/WV
ENERGY TRAVERSING THE WEST COAST RIDGE...AS THE GRT LAKES TROUGH
TAKES ON AN INCREASINGLY NEGATIVE TILT BY MID-WEEK. OVERALL...A
CYCLONIC FLOW ALOFT AND BLW AVG HEIGHTS WILL LEAD TO UNSETTLED
WEATHER THRU THE PERIOD WITH TEMPS GENERALLY AOB SEASONAL NORMS.
DETAILS...
SUN NIGHT AND MON...LOW LEVEL MOISTURE ASSOCIATED WITH COMMA HEAD
WILL GRADUALLY DECREASE AS LOW PRES DEPARTS AND FLOW BECOMES WEST.
A -SHRA IS POSSIBLE EARLY SUN NIGHT OVER THE POCONOS. INCREASING
SUNSHINE EXPECTED ON MON...AS S/WV RIDGING AND THE LEFT ENTRANCE
REGION OF THE JET MOVE IN ALOFT...SUPPORTING A WEAK RIDGE OF HIGH
PRES AT THE SURFACE. MAX TEMPS WILL AVERAGE AROUND 5 DEGREES BELOW
AVG...WITH MUCH MORE COMFORTABLE HUMIDITY LEVELS.
TUE...LOW PRES MOVING THRU THE GRT LKS WILL LEAD TO A WARM FROPA...
BUT ONSHORE FLOW MAY INHIBIT THIS...AND THE FRONT COULD STALL FOR A
TIME ACROSS THE REGION. LOW AND MID-LEVEL MOIST WILL INCREASE AS A
S/WV APPROACHES THE REGION...WITH CONSIDERABLE CLOUDINESS EXPECTED.
ATTM...BEST CHANCE OF PRECIP IS NORTHWEST OF THE I-95 CORRIDOR...
WHERE DEEPER MOISTURE AND LIFT COINCIDE. THERE IS THE POTENTIAL FOR
CONVECTION...WHICH WILL BE DEPENDANT ON THE LOCATION OF THE WARM
FRONT AND AMOUNT OF INSOLATION. ALTHOUGH CAPE AND SHEAR ARE BOTH
UNCERTAIN...MODEL SOLUTIONS INDICATE A CONSIDERABLE AMOUNT OF LOW-
LEVEL HELICITY INVOF THE BOUNDARY...SO THIS WILL BEAR WATCHING.
WED...LOW PRES MOVES THRU THE ST. LAWRENCE VALLEY...AS A BONAFIED
COLD FRONT APPROACHES FROM THE WEST. THIS IS WHERE MODEL SOLUTIONS
BEGIN TO DIVERGE WITH RESPECT TO TIMING OF THE COLD FROPA...WHICH
WILL DETERMINE CONVECTIVE POTENTIAL. ATTM...MODELS HAVE THE FRONT
TO THE I-95 CORRIDOR BY 18Z...WHICH PLACES THE EMPHASIS FOR
CONVECTION ALONG AND EAST OF HERE. THE FRONT WILL ALSO SLOW
DOWN...WHICH COULD PROLONG CONVECTIVE CHANCES INTO WED NIGHT OVER
DELMARVA. MAX TEMPS ARE EXPECTED TO BE AOA SEASONAL LEVELS.
THU...HIGH PRES BRIEFLY MOVES IN...BUT STALLED FRONT NEAR DELMARVA
COULD LEAD TO CONSIDERABLE CLOUDINESS AND EVEN SOME -SHRA OVER THIS
AREA. TO THE NORTH...ENOUGH DRY AIR SHOULD FILTER IN FOR AT LEAST
PARTIAL SUNSHINE.
FRI AND SAT...CONSIDERABLE SPATIAL AND TEMPORAL MODEL SPREAD EXISTS
IN HANDLING S/WV ENERGY TRAVERSING GRT LKS TROUGH. SOLUTIONS VARY...
FROM THE FLATTER UKMET TO THE MORE AMPLIFIED ECMWF. THE LATTER WOULD
LEAD TO ANOTHER STORM SYSTEM MOVING THRU THE GRT LKS W/REDEVELOPMENT
OVER THE MID-ATLANTIC...AND THE POTENTIAL FOR MORE HEAVY RAINFALL.
THIS WILL HAVE TO BE MONITORED...GIVEN RAINFALL OCCURING THIS
WEEKEND...THUS ANTICIPATED WET ANTEDENT CONDITIONS.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.
THE LOWER CONDITIONS ACROSS THE DEL VALLEY AND EAST TOOK LONGER
TO DEVELOP THAN EXPECTED EARLIER...BUT WE HAVE CONTINUED WITH THE
OVERALL TREND IN THE EARLIER TAFS OF A DECENT PERIOD OF IFR
CONDITIONS AND HEAVY RAINS OVERNIGHT. A WARM FRONT AND LOW
PRESSURE MOVING ACROSS THE AREA WILL CONTINUE TO CREATE
SHOWERS/TSTMS SOUTH AND STEADY RAINS AND LOW CIGS N/W. THE TREND
TOWARD IMPROVING CONDITIONS WILL BEGIN AROUND DAWN SUNDAY SOUTH
AND SPREAD NORTHWARD. WINDS TONIGHT MOSTLY ERLY/SERLY THEN
SWITCHING TO WRLY LATE TONIGHT.
OUTLOOK...
SUN NIGHT AND MON...VFR CONDITIONS EXPECTED.
TUE THRU WED...MVFR POSSIBLE IN SHRA/TSRA...PARTICULARLY I-95
CORRDIDOR TERMINALS AND POINTS NORTHWEST.
THU...VFR CONDITIONS. MVFR POSSIBLE IN SHRA/TSRA...ESPECIALLY
SOUTH NJ AND DELMARVA TERMINALS. LOW CONFIDENCE.
&&
.MARINE...
WE WILL CONTINUE WITH THE SCA FLAG FOR THE OCEAN WATERS INTO
SUNDAY. WE HAVE EXTENDED THE SCA FLAG FOR DEL BAY BEYOND THE
PREVIOUS (11PM TONIGHT)...INTO PRE-DAWN HOURS OF SUNDAY. THE
DEVELOPING LOW LOOKS A BIT SLOWER AND THE SE FLOW MAY CONTINUE UP
THE BAY A LITTLE LONGER THAN PREVIOUSLY EXPECTED. RAIN WITH A CHC
OF THUNDER OVERNIGHT. SMW'S FOR GUSTY WINDS POSSIBLE OVERNIGHT FOR
THE SRN COASTAL WATERS DUE TO TSTMS NEARBY.
OUTLOOK...
SUN NIGHT...SCA NOW IN EFFECT THRU 21Z SUN MAY NEED TO BE EXTENDED
INTO SUNDAY NIGHT FOR RESIDUAL 5 FOOT SEAS.
MONDAY...WINDS AND SEAS ARE ANTICIPATED TO BE BLW SCA THRESHOLDS.
TUESDAY...INCREASE IN SOUTHERLY FLOW MAY BUILD SEAS ON THE OCEAN
SCA CRITERIA.
WEDNESDAY...SUBSIDING SEAS WITH SUB-SCA CONDITIONS EXPECTED ATTM.
&&
.HYDROLOGY...
A FLOOD WATCH IS IN EFFECT FOR BERKS COUNTY, THE LEHIGH VALLEY
AND SOUTHEASTERN PENNSYLVANIA FROM NOON TODAY UNTIL 500 AM SUNDAY.
ALSO, THE FLOOD WATCH INCLUDES CECIL COUNTY IN MARYLAND AND NEW
CASTLE COUNTY IN DELAWARE.
WE ARE ANTICIPATING WIDESPREAD RAINFALL AMOUNTS OF 1.5 TO 2.5
INCHES IN THE WATCH AREA. LOCALLY HIGHER AMOUNTS ARE LIKELY. THE
LOWER SCHUYLKILL RIVER VALLEY IS PARTICULARLY VULNERABLE TO NEW
FLOODING DUE TO THE SATURATED CONDITIONS THERE. RADAR INDICATED
LOCALIZED RAINFALL AMOUNTS OF GREATER THAN 4 INCHES FROM AROUND
PHOENIXVILLE AND COLLEGEVILLE DOWN TO CONSHOHOCKEN DURING THE
HOURS AROUND MIDNIGHT.
GENERALLY, SMALL STREAMS AND CREEKS WILL BE MOST VULNERABLE
DURING THIS EVENT ALONG WITH AREAS OF POOR DRAINAGE. THE MAIN
RIVERS SUCH AS THE LEHIGH, THE SCHUYLKILL AND THE DELAWARE ARE NOT
EXPECTED TO FLOOD.
&&
.TIDES/COASTAL FLOODING...
A STRONG SOUTHEAST FLOW UP THE DELAWARE BAY WILL RESULT IN HIGHER
THAN NORMAL WATER LEVELS THIS EVENING INTO THE OVERNIGHT HOURS.
THE LATEST DBOFS/CBOFS MODEL RUNS KEEP WATER LEVELS SHY OF MINOR
TIDAL FLOODING LEVELS. WE NORMALLY BEGIN TO ISSUE STATEMENTS OR
ADVISORIES WHEN LEVELS EXCEED MINOR LEVELS BY 1/4 FOOT...SO WE ARE
GOING TO HOLD OFF FOR NOW. THERE IS NOT A GREAT DEAL OF ROOM FOR
ERROR...HOWEVER...SO PAY ATTENTION FOR POSSIBLE FUTURE UPDATES.
&&
.RIP CURRENTS...
THE MODERATE TO STRONG EAST TO SOUTHEAST FLOW WILL LEAD US TO
CONTINUE THE FORECAST FOR A HIGH RISK OF RIP CURRENTS THIS EVENING
ALONG THE NEW JERSEY SHORE. WE WILL KEEP THE RISK AT MODERATE FOR
THE DELAWARE BEACHES BASED ON OUTPUT FROM OUR LOCAL PROGRAM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ060>062-070-071-
101>106.
NJ...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR NJZ014-
024>026.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ430-431.
&&
SYNOPSIS...FRANCK/GORSE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...FRANCK/GORSE
AVIATION...FRANCK/GORSE/O'HARA
MARINE...FRANCK/GORSE/O'HARA
HYDROLOGY...O'HARA
TIDES/COASTAL FLOODING...O'HARA
RIP CURRENTS...O'HARAHazardous weather outlook, Jun 27, 7:24 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EDT SAT JUN 27 2015
NJZ016>019-290030-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
824 PM EDT SAT JUN 27 2015
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
HEAVY RAIN TONIGHT WILL RESULT IN POOR DRAINAGE AND EVEN LOCALIZED
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ001-007>010-012-013-015-020>023-027-PAZ054-055-290030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-
824 PM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
SOME HEAVY RAIN TONIGHT COULD RESULT IN LOCAL URBAN AND
POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ014-024>026-290030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
824 PM EDT SAT JUN 27 2015
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
SOME HEAVY RAIN TONIGHT COULD RESULT IN LOCAL POOR DRAINAGE
FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ004-290030-
DELAWARE BEACHES-
824 PM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ012-015-019-020-290030-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
824 PM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
HEAVY RAIN THIS EVENING WILL RESULT IN POOR DRAINAGE AND EVEN
LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-PAZ060>062-101>106-290030-
CECIL-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
824 PM EDT SAT JUN 27 2015
...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-PAZ070-071-290030-
NEW CASTLE-DELAWARE-PHILADELPHIA-
824 PM EDT SAT JUN 27 2015
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 27, 4:03 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
503 PM EDT SAT JUN 27 2015
DEZ002>004-MDZ012-015-019-020-280000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
503 PM EDT SAT JUN 27 2015
...THREAT FOR DAMAGING WINDS AND TORNADOES THIS EVENING...
AT 5 PM...A LINE OF THUNDERSTORMS WAS LOCATED OVER SOUTHERN
MARYLAND AND SOUTHEASTERN VIRGINIA. THIS LINE IS MOVING
NORTHEASTWARD AND EXPECTED TO IMPACT THE EASTERN SHORE OF
MARYLAND AND SOUTHERN DELAWARE BETWEEN 6 PM AND 10 PM. THESE
STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHERN
DELAWARE AND EASTERN MARYLAND. PLEASE CONTINUE TO MONITOR CLOSELY
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE ACTION IF YOU ARE
IN THE THREAT AREA THIS EVENING.
JRK
Local storm report, Jun 27, 5:58 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG ROCK HALL 39.14N 76.24W
06/27/2015 KENT MD 911 CALL CENTER
TREES DOWN IN ROCK HALL. TIME ESTIMATED FROM RADAR.
0626 PM TSTM WND DMG WORTON 39.27N 76.09W
06/27/2015 KENT MD 911 CALL CENTER
TREES DOWN IN WORTON. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1500440 PHI1500441
STAFFSpecial weather statement, Jun 27, 6:01 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
701 PM EDT SAT JUN 27 2015
NJZ016>018-021-022-272330-
ATLANTIC-CAMDEN-GLOUCESTER-CUMBERLAND-SALEM-
701 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ATLANTIC...
SOUTHEASTERN CAMDEN...SOUTHEASTERN SALEM...SOUTHEASTERN GLOUCESTER
AND NORTHEASTERN CUMBERLAND COUNTIES...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS OVER LAUREL LAKE...OR NEAR
MILLVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM...WHICH MAY BRING
DOWN SMALL LIMBS AND BRANCHES.
LOCATIONS IMPACTED INCLUDE...
VINELAND...MILLVILLE...CUMBERLAND...HAMMONTON...BUENA...LAUREL
LAKE...WEYMOUTH...NEWFIELD...MALAGA...BRICKSBORO...MAURICETOWN...
SOUTH VINELAND...PORT ELIZABETH...MIZPAH...ELWOOD-MAGNOLIA...
WILLIAMSTOWN...FOLSOM AND COLLINGS LAKES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3955 7468 3928 7497 3928 7500 3929 7501
3928 7501 3929 7503 3930 7504 3931 7507
3930 7508 3933 7514 3968 7502
TIME...MOT...LOC 2300Z 205DEG 23KT 3936 7500
JRKSpecial weather statement, Jun 27, 6:56 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SAT JUN 27 2015
NJZ017>020-022-024>027-280030-
SOUTHEASTERN BURLINGTON-ATLANTIC COASTAL CAPE MAY-NORTHWESTERN
BURLINGTON-ATLANTIC-COASTAL ATLANTIC-COASTAL
OCEAN-CAMDEN-OCEAN-GLOUCESTER-
756 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BURLINGTON...
ATLANTIC...OCEAN...NORTHEASTERN GLOUCESTER AND EASTERN CAMDEN
COUNTIES...
AT 753 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM VOORHEES TO NEAR ELWOOD-MAGNOLIA TO NEAR PORT
REPUBLIC...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...WHICH MAY
BRING DOWN SMALL TREE LIMBS AND BRANCHES.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...OCEAN CITY...EVESHAM...VOORHEES...MEDFORD...
BARNEGAT...PLEASANTVILLE...LINDENWOLD...HAMMONTON...LUMBERTON...
SOMERS POINT...VENTNOR CITY...BRIGANTINE...NORTHFIELD...ABSECON...
BERLIN...TABERNACLE...SHAMONG...MARGATE CITY AND EGG HARBOR CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3982 7416 3979 7410 3981 7417 3977 7410
3979 7418 3974 7420 3975 7410 3963 7426
3958 7422 3958 7434 3947 7431 3949 7441
3942 7438 3946 7445 3940 7449 3938 7443
3925 7461 3977 7510 3999 7478 3987 7408
TIME...MOT...LOC 2353Z 218DEG 25KT 3985 7496 3955 7473 3950 7442
JRKLocal storm report, Jun 27, 7:06 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
806 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG ROCK HALL 39.14N 76.24W
06/27/2015 KENT MD 911 CALL CENTER
TREES DOWN IN ROCK HALL. TIME ESTIMATED FROM RADAR.
0626 PM TSTM WND DMG WORTON 39.27N 76.09W
06/27/2015 KENT MD 911 CALL CENTER
TREES DOWN IN WORTON. TIME ESTIMATED FROM RADAR.
0700 PM FLOOD NEWPORT 39.30N 75.18W
06/27/2015 CUMBERLAND NJ TRAINED SPOTTER
STANDING WATER IN YARDS AND ONTO SOME ROADS IN NEWPORT.
ALSO... 3.10 INCHES OF RAIN MEASURED THROUGH 7 PM IN
NEWPORT.
0705 PM TSTM WND DMG CHESAPEAKE CITY 39.53N 75.81W
06/27/2015 CECIL MD 911 CALL CENTER
TREE DOWN AT JENKINS LANE IN CHESAPEAKE CITY.
0740 PM FLOOD INDIAN ACRES 39.39N 75.91W
06/27/2015 CECIL MD 911 CALL CENTER
STANDING WATER AT THE INTERSECTION OF SANDY BOTTOM ROAD
AND KNIGHTS ISLAND ROAD IN THE INDIAN ACRES AREA.
&&
EVENT NUMBER PHI1500440 PHI1500441 PHI1500442 PHI1500444 PHI1500443
STAFFLocal storm report, Jun 27, 7:17 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG ROCK HALL 39.14N 76.24W
06/27/2015 KENT MD 911 CALL CENTER
TREES DOWN IN ROCK HALL. TIME ESTIMATED FROM RADAR.
0626 PM TSTM WND DMG WORTON 39.27N 76.09W
06/27/2015 KENT MD 911 CALL CENTER
TREES DOWN IN WORTON. TIME ESTIMATED FROM RADAR.
0700 PM FLOOD NEWPORT 39.30N 75.18W
06/27/2015 CUMBERLAND NJ TRAINED SPOTTER
STANDING WATER IN YARDS AND ONTO SOME ROADS IN NEWPORT.
ALSO... 3.10 INCHES OF RAIN MEASURED THROUGH 7 PM IN
NEWPORT.
0705 PM TSTM WND DMG CHESAPEAKE CITY 39.53N 75.81W
06/27/2015 CECIL MD 911 CALL CENTER
TREE DOWN AT JENKINS LANE IN CHESAPEAKE CITY.
0740 PM FLOOD INDIAN ACRES 39.39N 75.91W
06/27/2015 CECIL MD 911 CALL CENTER
STANDING WATER AT THE INTERSECTION OF SANDY BOTTOM ROAD
AND KNIGHTS ISLAND ROAD IN THE INDIAN ACRES AREA.
0805 PM FLASH FLOOD BUENA 39.53N 74.94W
06/27/2015 ATLANTIC NJ 911 CALL CENTER
ROUTE 40 IN BUENA FLOODED AND BLOCKED OFF.
&&
EVENT NUMBER PHI1500440 PHI1500441 PHI1500442 PHI1500444 PHI1500443
PHI1500445
STAFFFlood, New Castle
- When
- June 27, 7:26 PM EST to June 28, 1:02 AM EST
- Where
- New Castle County, 0.85 mi WSW of Cooch to 0.72 mi SSE of Coochs Bridge
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.645, -75.745
The Christina River at Coochs Bridge had moderate flooding and was above its 10.5 foot flood stage from 826 p.m. EDT on the 27th through 202 a.m. EDT on the 28th. It crested at 12.16 feet at 1130 p.m. EDT. Event precipitation totals included 2.86 inches in Townsend, 2.81 inches in Middletown, 2.51 inches in Glasgow and Newark, 2.26 inches at the New Castle County Airport and 1.98 inches in Hockessin.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586069.